Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Seizure risk?


[Ra...]

Recommended Posts

On day 6 of CT from 1mg 3x a day of Xanax after being on it roughly 3 months (gradually upped from .25mg x3 a day on the first month to 3mg a day the last month).

How long should I worry about having a seizure?

 

I had been on forced CT because I had to wait until my appointment with my doc to get my script filled.

Going through this hell for the last week the last thing I want to do is take another pill... So I have no fracking clue what to do.

I'm terrified of the ramifications if I don't, but I honestly never want to see another X pill. Ugh.

My doctor also didn't seem concerned about the fact that I hadn't taken my pills for damned near a week at this point.

After talking with my doc, her nurse, and 2 ER docs on Wed I'm now fully aware of how absolutely ignorant medical professionals are when it comes to benzo withdrawal.

Link to comment
Share on other sites

So sorry for your CT...definitely a rough situation.

It is my opinion that by day 6 you should be in the clear, but is there anyone who can check in on you for a bit? This would be prudent to do plus perhaps put you more at ease.

Your knowledge of risks from sudden benzo discontinuation is accurate, but please realize your fear response is most likely going to be very elevated right now as you are in acute wd. Many ppl have healed from a CT so please have hope. I was a very rapid taper so I do know how rough you feel.

 

You can do this.

 

You do have the option at your appt of reinstating as to lessen the harshness of the wd and do a slower taper..but inevitably you will face some types of symptoms again as this seems to be the nature of benzo recovery.

 

Here to support you however you choose to proceed :thumbsup:

Link to comment
Share on other sites

I don't think seizures are very common. They're just bad when they do happen. For many reasons, I think you'd be better doing a slower taper once you can get your prescription filled again. It's more likely to be months of this rather than weeks, I would think. I'm sorry about the level of care you're getting. Unfortunately, yours isn't an unusual case. I wonder what percentage of prescribers know the first thing about headmeds they prescribe.
Link to comment
Share on other sites

I actually have epilepsy and have had a history of seizures. I had been on my seizure medicine for 30 years. I started having some stuff start to happen and I knew it was from the medication.

 

I found a doctor who would taper me off but she did it so fast. I was rapid tapered in a matter of 4-5 weeks. I didnt sleep more months and horrible WD. I never had a seizure tho (knock on wood)

 

So I am sure you should be ok if I didnt have one.

 

good luck

Link to comment
Share on other sites

Please do not worry about seizures. They happen very rarely and usually with people (like me) who took benzos in enormous doses for way too long!

Getting off benzos is challenging and very scary. I was terrified, when I was forced to go CT off a 30 year habit of nightly benzos (for insomnia). I had no idea, and what made it worse for me is that I am a nurse! I even worked in a detox, and never once was I told benzo wd could be that awful.

Huh. Now I know. Learned the hard way. Why almost all medical people do not know this stuff is still unknown to me. I have NEVER met a doctor who knows, and no nurses either. I understand that a bad benzo wd is unusual. It has been estimated to occur in perhaps 1% of the population. Supposedly going CT makes it worse, but some of the taper people feel just as awful as we do. There is so much we just dont know.

Beat of luck to you and never give up. Getting off benzos was the best thing I ever did.

annie

Link to comment
Share on other sites

×
×
  • Create New...